Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 181, NWS Amarillo, TX

July 6, 2004Beaver County, Oklahoma

NWS Amarillo, TX issued this severe thunderstorm warning at Jul 6, 2004, 12:19 AM CDT for Beaver County, Oklahoma. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2004, 12:19 AM CDT (05:19 UTC)
Expired
Jul 6, 2004, 1:15 AM CDT
In force
56 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Beaver County, OK

The radar

The Dodge City radar (KDDC), 121 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 11:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2004-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2977 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2004-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2977 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:57 PM CDT, 7 hours 22 minutes earlier.

Area forecast discussion, Jul 5, 4:57 PM CDT, 7 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
457 PM CDT MON JUL 5 2004

.DISCUSSION...

MAIN CHALLENGE THIS FORECAST PACKAGE IS POPS FOR TONIGHT AND AGAIN
TUESDAY AND TUESDAY NIGHT. CUMULUS FIELD DEVELOPING OVER THE EASTERN
PANHANDLES THIS AFTERNOON WHERE BETTER MOISTURE AND INSTABILITY
EXIST. EXPECT TO SEE THUNDERSTORMS DEVELOP OVER THIS AREA THIS
EVENING. 30 TO 40 KT LLJ EXPECTED TO DEVELOP LATER TONIGHT OVER
EASTERN ZONES...AND THIS MAY KEEP STORMS GOING WELL INTO THE NIGHT
ACROSS THE EAST. IN ADDITION...MCS DEVELOPS OVER KANSAS TONIGHT AND
PUSHES SOUTHEAST INTO OKLAHOMA...WITH ACTIVITY CLIPPING OUR EXTREME
NORTHEAST COUNTIES. COLD FRONT SCHEDULED TO PUSH THROUGH THE
PANHANDLES LATE TONIGHT AND EARLY TUESDAY MORNING. COLD POOL
ASSOCIATED WITH MCS TONIGHT WILL AID IN FRONTAL PUSH SOUTHWARD. COLD
FRONT SHOULD STALL OUT JUST TO THE SOUTH OF OUR CWA ON TUESDAY.
EASTERLY UPSLOPE FLOW WILL PERSIST ACROSS THE AREA ON TUESDAY.
STORMS LIKELY TO FIRE AGAIN ALONG RESIDUAL OUTFLOW BOUNDARIES
AND FRONTAL BOUNDARY BY LATE AFTERNOON.  CONVECTION MAY ALSO DEVELOP
OVER THE HIGHER TERRAIN TO OUR WEST TUESDAY AFTERNOON AND EVENING...
PUSHING SOUTHEAST INTO OUR WESTERN ZONES TUESDAY NIGHT...AND ACROSS
THE REMAINDER OF THE AREA DURING THE OVERNIGHT HOURS. AGREE WITH SPC
DAY TWO OUTLOOK FOR SEVERE POTENTIAL AS SHEAR VALUES INCREASE BY
TUESDAY AFTERNOON AND EVENING...AIDED BY EASTERLY UPSLOPE FLOW.

DID NOT MAKE MUCH CHANGES TO EXTENDED FORECAST AT THIS TIME. UPPER
RIDGE AXIS PROGGED TO SHIFT EASTWARD OVER THE EASTERN ROCKIES BY
THURSDAY BEFORE BREAKING DOWN ON FRIDAY AHEAD OF A DEVELOPING LONG
WAVE TROUGH OVER THE WESTERN US.

 &&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO     64  87  62  91 /  20  40  40  10
BEAVER       64  81  62  86 /  40  30  30  10
BOISE CITY   59  81  58  87 /  30  30  30  10
BORGER       65  84  62  89 /  30  30  30  10
BOYS RANCH   63  85  62  92 /  20  30  30  10
CANYON       65  88  63  91 /  20  40  40  10
CLARENDON    70  89  66  91 /  30  40  40  10
DALHART      60  83  59  89 /  20  30  30  10
GUYMON       62  81  60  86 /  30  30  30  10
HEREFORD     64  89  62  93 /  20  40  40  10
LIPSCOMB     66  85  65  88 /  40  30  30  10
PAMPA        65  86  63  90 /  30  30  30  10
SHAMROCK     69  89  66  91 /  30  40  40  10
WELLINGTON   71  89  67  90 /  30  40  40  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

04/24
Hazardous weather outlook, Jul 5, 9:34 PM CDT, 2 hours 45 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
934 PM CDT MON JUL 5 2004

OKZ001>003-TXZ001>020-061100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
934 PM CDT MON JUL 5 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SEVERE THUNDERSTORM WATCH NUMBER 569 REMAINS IN EFFECT FOR THE
OKLAHOMA PANHANDLE...AND THE NORTH CENTRAL AND NORTHEAST TEXAS
PANHANDLE UNTIL MIDNIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE PANHANDLE
AREA OVERNIGHT. HEAVY RAIN...LARGE HAIL AND DAMAGING WINDS MAY
DEVELOP WITH THE STRONGEST STORMS. GIVEN THE CURRENT PACE OF THESE
STORMS...AND AMOUNT OF INSTABILITY AND WIND SHEAR...THE SEVERE
THUNDERSTORM WATCH MAY NEED TO BE EXTENDED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY
AFTERNOON AND EVENING ACROSS ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE
EASTERN OKLAHOMA AND NORTHEAST TEXAS PANHANDLES SHOULD REMAIN
ALERT AND BE READY FOR POSSIBLE ACTIVATION OVERNIGHT. SPOTTER
ACTIVATION MAY ALSO BE NECESSARY TUESDAY AFTERNOON AND EVENING ACROSS
ALL OF THE OKLAHOMA AND TEXAS PANHANDLES.

NUNEZ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:45 AM CDTSevere Thunderstorm WarningAMATexas60 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.